MAUDE Adverse Event Report: SYSMEX RA CO., LTD. MAIN PLANT SYSMEX CA-660; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX RA CO., LTD. MAIN PLANT SYSMEX CA-660; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CA-660
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no indication of a reagent problem and no mechanical errors occurred during testing.A specific sample issue such as improper collection or handling could not be ruled out.No analyzer printouts or error logs were provided for evaluation.The pt and ptx generated "no coagulation" results.The "err[32] no coagulation" message will display asterisks "***.*" instead of data for the results.The ca-660 series instructions for use (ifu), chapter 6-display & processing of analysis results states that the asterisks indicated that the analyzer could not obtain analysis data due to an error or other cause.Chapter 12-troubleshooting, section 12.3 analysis data errors explains errors that can be generated.Error 32 indicates that coagulation was not detected.The user is advised, in the corrective action section, to make an overall evaluation of whether an error was made in the sample (such as storage or collection conditions).The operator was alerted by the analyzer to possible sample abnormality with the "no coagulation" error.The ca series measurement evaluation and check methods scientific bulletin further address the "no coagulation error 32." a graph of the scattered light plotted against time shows the changes in scattered light as the clot develops.The scattered light intensity must exceed a threshold level; otherwise the "no coagulation" error will be generated.The action steps provided are: check the sample for possible anti-coagulant contamination, hemolysis, lipemia, etc.Verify the delivery of sample reagent.Reanalyze the sample.If error 32 persists, on reanalysis, use an alternate method to confirm the data.The notation: "do not report results without numerical values" is posted on this page.
 
Event or Problem Description
An operator in the united states analyzed a sample, collected from an outpatient, for a prothrombin time (pt).A "no coagulation" result was generated.The sample was repeated for an extended pt (ptx), with a result of "no coagulation".The operator reported the result of "no coagulation" to the clinician.The clinician questioned the result, however the patient had already been treated with vitamin k.The same day, a new sample from the same patient was collected and analyzed on the same analyzer and the results generated were normal.The lab tech re-centrifuged and re-analyzed the original sample.This time, normal results were generated.The user confirmed with the clinician that there was no harm to the patient due to receipt of vitamin k.

Brand Name
SYSMEX CA-660
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX RA CO., LTD. MAIN PLANT
1850-3 hirooka-nomura
shiojiri, nagano 399-0 702
JA  399-0702
MDR Report Key7834447
Report Number1000515253-2018-00012
Device Sequence Number1720040
Product Code GKP
UDI-Device Identifier04987562425716
UDI-Public0104987562425716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCA-660
Device Catalogue NumberCK978289
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;